Diabetes

Question
Posted by: Pam | 2012/02/16

Q.

Diabetes

Hi Doc,
I ,''m 47 yrs old, diagnosed with type 2 Diabetes 3yrs ago. I''m on Insulin, Metformin, Degranol and Neurobion. Sometimes I feel very tired and a burning sensation under my toes even when my sugar level is okay. What could be the problem.

Expert's Reply

A.

Diabetes expert

Dear Pam

The symptoms sound like diabetes related nerve damage, which is causing the burning sensation under the toes. This can still occur with normal sugar levels, as it relates to previous glucose levels and the damage caused by having diabetes over time, especially if levels were higher before. As it does signal nerve damage, then you need to be taking good care of sugars to try and prevent further damage. You also need to take good care of your feet, by checking them daily, wearing comfortable shoes and cutting nails appropriately. If the sensation becomes painful, then there are medications which can be tried. As you are on metformin, it would be worth checking vitamin B12, as this can sometimes be low and cause similar symptoms, and is easily treatable.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
user comments

C.

Posted by: Diabetes Expert | 2012/02/29

Dear Pam

The symptoms sound like diabetes related nerve damage, which is causing the burning sensation under the toes. This can still occur with normal sugar levels, as it relates to previous glucose levels and the damage caused by having diabetes over time, especially if levels were higher before. As it does signal nerve damage, then you need to be taking good care of sugars to try and prevent further damage. You also need to take good care of your feet, by checking them daily, wearing comfortable shoes and cutting nails appropriately. If the sensation becomes painful, then there are medications which can be tried. As you are on metformin, it would be worth checking vitamin B12, as this can sometimes be low and cause similar symptoms, and is easily treatable.

Reply to Diabetes Expert

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.